MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she ate a sandwich after which she performed blood glucose testing with the contour next meter and obtained readings of 20 mg/dl at 9:28 p.M.And 413 mg/dl at 9:36 p.M.The customer took 15 units of novalog insulin based on the high reading.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned a contour next gen meter for evaluation, which is different from the one indicated to be associated with the event i.E.Contour next meter.No test strips were returned.Therefore, an in-house testing was performed with the returned meter and in-house contour next test strips from lot # 1epef05b using blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next meter with serial # (b)(6) and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
A follow-up was performed with the customer as the customer did not return the suspected device for evaluation.The customer stated that the contour next meter associated with the event is performing as expected, therefore, she will not return the device for evaluation.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key16094374
Report Number1810909-2023-00004
Device Sequence Number15085322
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2023
Device Model Number7309
Device Catalogue Number83623080
Device Lot Number1EPEF05B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer07/13/2023
08/28/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date07/14/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale